Alert archive / South Dakota / Frost Advisories in 2006
Frost Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Sep 27, 2006, 9:55 PM CDT for 8 counties in South Dakota. It took effect at Sep 28, 2006, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 9:55 PM CDT (02:55 UTC)
- In effect from
- Sep 28, 2006, 4:00 AM CDT
- Expired
- Sep 28, 2006, 3:38 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Beadle County, SD, Brookings County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 94 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 280255 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 PM CDT WED SEP 27 2006 .SOME FROST IS LIKELY TO DEVELOP IN EAST CENTRAL SOUTH DAKOTA LATE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. SDZ038>040-052>056-281100- /O.NEW.KFSD.FR.Y.0002.060928T0900Z-060928T1300Z/ BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU 955 PM CDT WED SEP 27 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. RELATIVELY CLEAR SKIES AND LIGHTER WINDS SHOULD ALLOW SOME FROST TO DEVELOP LATE TONIGHT...MAINLY IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSR
1 follow-up statement
000 WWUS73 KFSD 280838 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 AM CDT THU SEP 28 2006 SDZ038>040-052>056-280945- /O.CAN.KFSD.FR.Y.0002.060928T0900Z-060928T1300Z/ BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU 338 AM CDT THU SEP 28 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. $$ BT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Sep 27, 9:10 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 27, 9:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CDT WED SEP 27 2006 .DISCUSSION... NWLY FLOW OF COOL AND GRADUALLY DRIER AIR OVER CWA TNGT...AND EXCPT FOR MAIN CLOUDS WITH SHORT WAVE EXITING FAR SRN CWA...MOST CLDS DIURNALLY INDUCED. UPDATED ZONES AROUND 7 PM TO CUT BACK CLDS QUITE A BIT TNGT THRU THU MRNG WITH DRIER FLOW EXPCD...AND ALSO ADDED PATCHY FROST IN NWRN THIRD OF CWA LATE WITH EXPCD RADIATIONAL COOLING WITH APPROACHING HIGH PRES. ONLY THING SAVING CWA FM FROST ADVYS IS PERSISTENT NWLY FLOW ABV SFC KEEPING TEMPS FM BOTTOMING OUT...BUT WILL MONITOR NWRN CWA WHERE GRADIENT WILL DCRS THE MOST. ALSO SPEEDED UP TEMP DROP...LWRD LOWS SOME...AND DCRSD WINDS. RYRHOLM && .PREV DISCUSSION... STRONG WAVE CURRENTLY SLIDING THROUGH THE CWA WITH ALL BUT THE FAR EASTERN ZONES SEEING RAINFALL. LINE OF HEAVIER SHOWERS BEGINNING TO FORM ALONG THE INTERSTATE 90 CORRIDOR IN AREA OF ENHANCED LOW LEVEL CONVERGENCE...AND JUST RECENTLY HAD A LIGHTNING STRIKE ALONG THE MCCOOK AND MINNEHAHA COUNTY LINE. CANCELLED THE WIND ADVISORY AN HOUR EARLY OVER OUR SOUTHWESTERN ZONES...WITH OBS INDICATING HIGH WINDS REMAINING WELL TO THE WEST OF OUR CWA. MAXIMUM FORCING TO EXIT OUR REGION BY MIDNIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS ENDING FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE EVENING HOURS. WILL SEE SOME CLEARING IN TONIGHT...MORE SO IN THE WEST...AND WITH THE MOIST GROUND AND VERY COOL TEMPERATURES BY EARLY MORNING... INCLUDED SOME PATCHY FOG FOR EXTREME WESTERN AREAS WHICH WILL HAVE THE MOST CLEARING. THE CAVEAT TO THIS IS THAT SOUNDINGS ARE NOT IDEAL FOR FOG...AND WINDS MAY BE A LITTLE TOO HIGH...BUT STILL SEEMS A POSSIBILITY WITH THE AFOREMENTIONED CONDITIONS. MINOR QSTN FOR FRI IS WILL SUBSDNCE COUNTERACT LINGERING LO LVL MOISTR AND PRODUCE HALF DECENT CU/CU FIELD OVER MAINLY CNTRL AND ERN FCST AREA. WITH GO FOR IT FOR NOW BUT CLR SKIES OUT FAIRLY QUICKLY BY EVE AS SFC RDG MOVES QUICKLY OVER AND BY FCST AREA. NEXT SHRTWV CONTS TO BE MORE STGLY DEPICTED BY NAM THAN GFS...THRU FRI ANYWAY. ONCE WV DIGS E OF FCST AREA SAT THERE IS LESS DIFFRNCE. FOR FRI WILL GO WITH COMPROMISE BTWN THE TWO AND GIVE SYS ENUF PUNCH TO PRODUCE A FEW SHWRS...BUT ONLY OVER NCNTRL AND ERN PART OF FCST AREA AND WITH LOW POPS. THIS MAY CONT INTO FRI EVE. STG CLRNG WILL PRBLY BE DELAYED TIL SAT NGT OR SUN AS WV DIGS SHARPLY E OF FCST AREA AND SOME CLDS REMAIN OVER AREA SAT. TEMPS MEANWHILE WILL OF COURSE BE FAIRLY COOL THU AS PER GUIDNCE. BIGGER QSTN RELATES TO LOW TEMPS THU NGT AS SFC RDG MOVES QUICKLY OVER AND E OF AREA. MODELS AGREE ON SOME HALF DECENT WARMNG BY LATE THU NGT...BUT A VERY COOL AND PRBLY PRETTY CLR AND CALM START SHUD ALLOW FOR A DECENT TEMP DROP ERY. WARMNG WILL STDY TEMPS PRETTY WELL FROM THE W DURG THU NGT...BUT EXPCT AREAS OVER THE FAR ERN FCST AREA WILL COOL TO FROSTY LVLS BEFORE TEMPS LVL OUT. WILL KEEP SOME PTCHY FROST MENTN OVER THE FAR E FROM MWM TO SPW AND MAYBE SLB. WARMNG SHUD TAKE PLACE FRI INTO THE 60S AND 70S AS FNT ASSOCD WITH ABV MENTND WV MOVES OVER AREA. COOLING FOR SAT NOT EXPCTD TO BE MUCH. SUN SHUD BRING WHOLESALE WARMNG FROM THE W WITH 70S E TO 80S W. THIS WARMNG SHUD BE HELPED BY PLENTIFUL SUNSHINE. MON SHUD BE FAIRLY WARM ALSO AS NEXT WK FNT APPCHS...THO WITH MORE CLD CVR THAN SUN. WILL KEEP SOME SLGT MENTN OF SHWRS ERN FCST AREA MON NGT AS SHRTWV ASSOCD WITH ABV FNT MOVS BY AREA. WHAT HAPPENS AFTER THAT IS A BIG QSTN...BUT LOOKS LIKE WE SHUD BE PCPN FREE FOR TUE. BY TUE NGT AND WED UPR RDGNG STARTS MAKING ITSELF FELT OVER THE CNTRL PLAINS AND BRINGS WITH IT A GNRL MOISTR INCRS. GFS HINTS THAT PCPN ANY SHUD STAY S OF AREA AND WILL GO FOR JUST MOCLDY FOR WED. ECMWF HAS BEEN PERSISTENT LAST CLP OF RUNS IN BRINGING DECENT SHRTWV UO FROM THE SW...OUT OF UPR TROF DIGGING INTO CA AREA...WHILE GFS KEEPS MOST OF THE ENERGY OUT W. THE ECMWF SOL CUD POINT TO A SIGNFCNT RAIN WITH A DECENT MOISTR SOURCE LIKELY DVLPG. A CPL DAYS ERYR AND I WUD GO FOR IT BUT 7 DAY FCSTS OF ALL MODELS HAVENT BEEN WINNING TOO MANY AWARDS. EVEN THE ECMWF...WHILE KEEPING ABV MENTND SHRTV COMNG UP ABOUT THE SAME TIME AS PREV RUN...IS DIFFRNT IN DRIVIN CA TROF BACK INTO THE PAC...SO ITS WED SYS SEEMS LIKELY TO UNDERGO CHANGES NEXT FEW RUNS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JM/WILLIAMS
Hazardous weather outlook, Sep 27, 11:40 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 AM CDT WED SEP 27 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1140 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY ACCOMPANY A BROADER AREA OF SHOWERS FROM EARLY THIS AFTERNOON INTO EARLY THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STORM SOUTH OF A LINE FROM YANKTON TO STORM LAKE MAY PRODUCE HAIL UP TO DIME SIZE AND WIND GUSTS TO AROUND 60 MPH BETWEEN 1 PM AND 5 PM. WIND... A WIND ADVISORY IS IN EFFECT FOR THE GREATER MISSOURI RIVER CORRIDOR FROM CHAMBERLAIN THROUGH LOCATIONS NEAR WAGNER. WINDS FROM THE NORTH AND NORTHWEST WILL INCREASE TO 25 TO 35 MPH...WITH SOME GUSTS TO 50 MPH EXPECTED THIS AFTERNOON. THE HIGHEST THREAT FOR STRONG WINDS WOULD BE ASSOCIATED WITH ANY THUNDERSTORMS...AND JUST AFTER THE RAIN BEGINS TO TAPER OFF. WINDS WILL BEGIN TO EASE BY LATE AFTERNOON IN SOUTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Frost Advisories in South Dakota, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.